• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
wackycat

Citalopram And Acne

2 posts in this topic

Posted · Report post  

I have been on these types of medication for a couple of years. I had a brain scan that determined problems in my frontal lobes (ADHD). I used to get angry (super irate) for no particular reason and was especially good at throwing things at random or having public displays of temper tantrums... (very embarrassing).

I was happy with a diagnosis that explained my abnormal behaviour... but that was just the first step in getting fixed. I went on Effexor and found the change in me amazing. I loved my new life coping skills... however, I started to get massive cystic acne. This depressed me a lot. I put up with them for a year because I was otherwise doing so very well... but they got worse... to a point where I had to stop effexor. My doc changed me to Citalopram. This, I'm finding is sufficient. Not as good, but sufficient at keeping me more level headed.

I've been on citalopram for over a year now. The cystic acne stopped, but smaller pimples took their place. I thought this was a more reasonable trade off. But now I'm getting acne scarring and there's constantly big red welts on my face. As I'm 33, I find it hard to go out in pubic when it's bad.

Has anyone else has these problems from this medication? Is there a solution or alternative medication?

Share this post


Link to post
Share on other sites

Posted · Report post  

Acne is recognized as an infrequent side effect of citalopram. I noticed that when I started citalopram, I got a lot of pimples on my face, but that effect has gone away after a few weeks.

If citalopram is working, you could try other SSRIs. Many patients report fewer side effects with Lexapro, which is a refined version of citalopram. This is really a question for your doctor.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0